Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Inflamed sinus, heartburn, tiredness. Had septum corrected. Is it sinus infection?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
Hi recently had septum corrected.. More post nasal drip than usual causing me to choke in my sleep..I feel like surgery made things worse.. Severe heartburn with post nasal.. I'm on my wits end.. Sinuses feel super dry and inflamed.. Some green crusts with blood.. Sinus infection? Also currently on allergy shots feeling tired.. Is that normal?
Posted Mon, 22 Apr 2013 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 5 hours later

Thanks for posting the query

Do not worry! The symptoms mentioned by you are the few commonest problems faced by individuals following septal surgery. The dryness in the nose with crusting is because of roomy nasal cavities which makes the secretions thick and hard. This problem is noticed till the nasal mucosa regains its normal quality and function. The post nasal drip could be due to either sinus inflammation or acid reflux from the stomach into the throat.

My advice to you is:
1. Drink plenty of warm water, this keeps the mucosa moist and reduces the crusting.
2. Use saline nasal spray once in every two hours to keep the mucosa moist and avoid crusting.
3. Try taking a proton pump inhibitor (such as esomeprazole or pantoperazole), to reduce heart burns and choking during sleep.
4. Avoid antihistaminic, if it has been prescribed to you by your doctor. Antihistaminic causes dryness of secretions thus worsening your symptoms.
5. Avoid smoking/coffee/tea/chilled food and beverages/sleeping under the fan or in front of the air conditioner.

With these above measures you will be definitely alright.

Hope I have answered your queries; I will be available for the further queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor